Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 74, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 20, 2014, 5:22 PM EDT for Athens County, Washington County, Ohio; Wood County, West Virginia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2014, 5:22 PM EDT (21:22 UTC)
- Expired
- Jun 20, 2014, 6:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Athens County, OH, Washington County, OH, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 120 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
217
WUUS51 KRLX 202122
SVRRLX
OHC009-167-WVC107-202215-
/O.NEW.KRLX.SV.W.0074.140620T2122Z-140620T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
522 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL WOOD COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF PARKERSBURG...
EAST CENTRAL ATHENS COUNTY IN SOUTHEAST OHIO...
SOUTHWESTERN WASHINGTON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF BELPRE...
* UNTIL 615 PM EDT
* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF
WASHINGTON...OR 9 MILES SOUTHEAST OF CHESTERHILL...MOVING SOUTHEAST
AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VIENNA...LUBECK AND BOAZ.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
176 AND 185 IN WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3935 8138 3918 8160 3938 8192 3949 8178
3948 8171 3950 8171
TIME...MOT...LOC 2123Z 310DEG 19KT 3937 8175
$$
302 follow-up statements
247
WWUS51 KRLX 202146
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
546 PM EDT FRI JUN 20 2014
OHC009-202154-
/O.CAN.KRLX.SV.W.0074.000000T0000Z-140620T2215Z/
ATHENS OH-
546 PM EDT FRI JUN 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ATHENS COUNTY IS
CANCELLED...
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3935 8138 3918 8160 3920 8164 3925 8171
3927 8173 3927 8175 3931 8180 3944 8157
TIME...MOT...LOC 2144Z 310DEG 19KT 3930 8164
$$
OHC167-WVC107-202215-
/O.CON.KRLX.SV.W.0074.000000T0000Z-140620T2215Z/
WASHINGTON OH-WOOD WV-
546 PM EDT FRI JUN 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTH CENTRAL WOOD AND SOUTHWESTERN WASHINGTON COUNTIES...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLENNERHASSETT...OR
NEAR BELPRE...MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WASHINGTON...BOAZ...VIENNA...LUBECK...NORTH HILLS AND PARKERSBURG
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
176 AND 185 IN WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3935 8138 3918 8160 3920 8164 3925 8171
3927 8173 3927 8175 3931 8180 3944 8157
TIME...MOT...LOC 2144Z 310DEG 19KT 3930 8164
$$
30768
WWUS51 KRLX 202153
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
553 PM EDT FRI JUN 20 2014
OHC167-WVC107-202204-
/O.CAN.KRLX.SV.W.0074.000000T0000Z-140620T2215Z/
WASHINGTON OH-WOOD WV-
553 PM EDT FRI JUN 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WOOD AND SOUTH
CENTRAL WASHINGTON COUNTIES IS CANCELLED...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
176 AND 185 IN WEST VIRGINIA.
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...GUSTY WINDS AND
PEA SIZE HAIL ARE STILL POSSIBLE.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3935 8138 3918 8160 3920 8164 3925 8171
3927 8173 3927 8175 3931 8180 3944 8157
TIME...MOT...LOC 2154Z 310DEG 19KT 3927 8159
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:42 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 20, 4:42 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
442 PM EDT FRI JUN 20 2014
.SYNOPSIS...
ROUNDS OF STORMS/SHOWERS INTO TONIGHT. LOWER CHANCES/DRIER SATURDAY.
MOISTURE DEPTH RETURNS SUNDAY AND MONDAY WITH INCREASED CONVECTION
COVERAGE.
&&
.NEAR TERM /THROUGH SATURDAY/...
LEFT OVER BOUNDARY WILL CONTINUE TO LIFT NORTHWARD OVERNIGHT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FIRE AND MOVE WITH THIS
BOUNDARY. SYSTEM TO OUR WEST WILL SWING THROUGH OVERNIGHT AS WELL
KEEPING CONVECTION GOING THROUGH THE EARLY MORNING HOURS BE FOR
FINALLY EXITING LATER SATURDAY MORNING. THESE STORMS HAVE BEEN
PRODUCING A QUICK 0.50 TO AN INCH IN AN HOUR AND IF ANY OF THESE
STORMS BECOME REPETITIVE OVER THE SAME AREA WE COULD SEE SOME
FLOODING PROBLEMS. THEREFORE KEEPING FFA GOING.
TRICKY FORECAST FORE THE OVERNIGHT AS WELL. FIGURING WHERE THE
RAIN FELL AND WHERE THE CLOUDS THIN...WILL BE THE BEST CHANCE FOR
FOG TO FORM.
SYSTEM EXITS SATURDAY WITH DRIER AIR WORKING ITS WAY INTO THE CWA.
CLOUDS SHOULD DECREASE FROM WEST TO EAST AS WELL. TEMPS WILL BE
TRICKY WITH CLOUDS DECREASING. GENERALLY WENT WITH A BLEND THROUGHOUT.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
MUCH QUIETER IN THE SHORT TERM PERIOD VERSUS PREVIOUS DAYS. ANY
CONVECTIVELY DRIVEN SHOWERS AND/OR STORMS ACROSS EASTERN PARTS OF
THE FORECAST AREA AT THE OUTSET 00Z SUN WILL BE QUICKLY DISSIPATING
BY 03Z SUN...IF NOT SOONER. EXPECT A DRY BUT FAIRLY MILD OVERNIGHT
PERIOD WITH PARTLY TO MOSTLY CLOUDY SKIES AND MINS IN THE LOW/MID
60S FOR THE LOWLANDS. SUNDAY MORNING ONE RIPPLE IN THE FLOW ALOFT
PASSES BY THE SOUTHWEST ZONES BTWN 12Z-15Z ROUGHLY. LIMITED MOISTURE
ACCOMPANYING IT HOWEVER SO KEPT THE SOUTHWEST ZONES DRY EARLY SUN.
ENOUGH LLVL MOISTURE REMAINS IN PLACE HOWEVER TO BROADBRUSH THE
ENTIRE AREA WITH AT LEAST SLIGHT CHANCE POPS BY SUN AFTERNOON.
CONTINUED INHERITED LOW CHANCE POPS OVER THE NORTHWEST ZONES AS
ANOTHER WEAKER RIPPLE BRINGS A FAIR AMOUNT OF LARGE SCALE LIFT OVER
THAT AREA. SOME SFC CONVERGENCE IS NOTED FURTHER WEST OVER
WEST/CENTRAL OHIO...AND WITH CONVECTIVE MOTION TO THE E/NE ITS
POSSIBLE ONE OF THOSE COULD MAKE IT INTO OUR SE OHIO ZONES.
INHERITED MAX TEMPS LOW/MID 80S LOWLANDS STILL APPEAR ON TRACK.
MOST OF THE AREA WILL REMAIN DRY OVERNIGHT SUNDAY NIGHT INTO MONDAY
MORNING...BUT WILL KEEP A SLIGHT CHANCE OF SHOWERS/STORMS OVERNIGHT
OVER THE NW ZONES WITH ANOTHER PROGGED VORT MAX IN THAT AREA.
MONDAY...UPPER RIDGING BUILDS TO OUR WEST. RUN TO RUN COMPS SHOW
THIS TO BE MORE AMPLIFIED/ROBUST VERSUS PREV RUNS. EXPECTING MOSTLY
SUNNY TO PARTLY CLOUDY SKIES FOR THE AREA AND DID ELECT TO WARM MAX
TEMPS UP A FEW DEGREES. WITH 925MB TEMPS PROGGED ~24C-25C...EXPECT
GENERAL UPPER 80S FOR THE LOWLANDS. SLIGHT TO LOW CHANCE POPS ARE IN
STORE AGAIN...THOUGH MOST FOLKS SHOULD REMAIN DRY.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
NO SIGNIFICANT CHANGES TO THE EXTENDED FORECAST. OPERATIONAL
EXTENDED MODEL OUTPUT COMING INTO BETTER AGREEMENT REGARDING A S/W
TROUGH MOVING ACROSS THE AREA DURING THE TUE EVE - WED MORNING TIME
FRAME...WITH DIFFERENCES IN TIMING AND DETAIL. HAVE ENOUGH
CONFIDENCE TO GO AHEAD AND RAISE POPS TO LIKELY TUESDAY NIGHT
ROUGHLY FOR THE LOCATIONS WHERE THE LATEST GFS/EC ARE IN OVERLAPPING
AGREEMENT. TIMING THIS FAR OUT IN ADVANCE NOTWITHSTANDING...BELIEVE
THAT SOMETIME BTWN TUE EVE AND WED MORNING MOST AREAS STAND A
REASONABLY GOOD SHOT AT SEEING SOME PRECIP OVER THE COURSE OF THAT
TIME FRAME. BEYOND THAT PERIOD LARGER DIFFS BEGIN TO ARISE AND HAVE
CONTINUED LOW TO MID CHANCE POPS WITH A MAINLY DIURNAL TREND AS MEAN
LONGWAVE TROUGHING PERSISTS OVER THE NORTHEAST CONUS.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
18Z FRIDAY THRU 18Z SATURDAY...
TRICKY FORECAST FOR TAFS WITH CONVECTION FIRING OVER THE REGION.
MVFR TO IFR CONDITIONS WILL BE THE NORM IN AND NEAR THE STORMS.
WIND GUSTS 30-40MPH POSSIBLE WITH THESE STORMS AS WELL. THESE STORMS WILL
BE AROUND THE REST OF THIS AFTERNOON AND INTO TONIGHT...BEFORE
DECREASING IN COVERAGE BY 06Z. MVFR/IFR/LIFR VSBYS AND CIGS IN
FOG...MAINLY BETWEEN 08Z-12Z. AFTER 13Z VSBYS IMPROVE TO VFR.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...
FORECAST CONFIDENCE: LOW.
ALTERNATE SCENARIOS: TIMING AND COVERAGE OF CONVECTION COULD VARY.
TIMING AND LOCATION OF FOG OR STRATUS COULD VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H M M M M L L L
HTS CONSISTENCY H H M M M M M M M M M M
BKW CONSISTENCY H H H H H H H M M M M L
EKN CONSISTENCY H H H H H M M M M M L L
PKB CONSISTENCY H H H M M M M M M L L L
CKB CONSISTENCY H H H M M M M M M L L L
AFTER 18Z SATURDAY...
SHOWERS AND THUNDERSTORMS SUNDAY WITH MVFR/IFR CONDITIONS
POSSIBLE.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ005>011-013>020-
026>032-036>040-046-047.
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ066-067-075-076-
083>087.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...JS/50
NEAR TERM...JS
SHORT TERM...50
LONG TERM...50
AVIATION...JSHazardous weather outlook, Jun 20, 4:53 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 453 PM EDT FRI JUN 20 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>010-013>019-026>029- 036-037-212100- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-BOONE-CLAY-BRAXTON-GILMER-FAYETTE-NICHOLAS- 453 PM EDT FRI JUN 20 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ALSO...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON. STRONG WINDS AND LARGE HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ024-025-033>035-212100- DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH- 453 PM EDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON. STRONG WINDS AND LARGE HAIL WILL BE POSSIBLE. ALSO...ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH OR WARNING MAY BE NECESSARY IF THE FLASH FLOOD THREAT INCREASES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ011-020-030>032-038>040-046-047-212100- TYLER-DODDRIDGE-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 453 PM EDT FRI JUN 20 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 50
In the hours before
Special weather statement, Jun 20, 2:32 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
232 PM EDT FRI JUN 20 2014
VAZ003-004-202230-
BUCHANAN VA-DICKENSON VA-
232 PM EDT FRI JUN 20 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BUCHANAN AND DICKENSON
COUNTIES UNTIL 630 PM EDT...
AT 226 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
OVER THE AREA...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE THUNDERSTORMS. VERY
HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3698 8238 3701 8247 3704 8250 3713 8255
3720 8256 3724 8248 3727 8237 3731 8230
3713 8198 3704 8205 3703 8217 3699 8225
3699 8229 3695 8236
21Special weather statement, Jun 20, 3:30 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 330 PM EDT FRI JUN 20 2014 VAZ004-201945- BUCHANAN VA- 330 PM EDT FRI JUN 20 2014 ...SPECIAL WEATHER STATEMENT FOR CENTRAL BUCHANAN COUNTY UNTIL 345 PM EDT... AT 327 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF GRUNDY...MOVING EAST AT 25 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS... MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF CENTRAL BUCHANAN COUNTY. YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3734 8201 3725 8202 3730 8220 3735 8219 30
Special weather statement, Jun 20, 4:12 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
412 PM EDT FRI JUN 20 2014
OHZ066-202045-
PERRY OH-
412 PM EDT FRI JUN 20 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHERN PERRY COUNTY UNTIL 445 PM
EDT...
AT 409 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF SHAWNEE...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR NEW STRAITSVILLE AROUND 425 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3956 8212 3955 8213 3955 8216 3955 8226
3959 8227 3959 8238 3961 8239 3970 8238
3972 8234
30Special weather statement, Jun 20, 4:30 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
430 PM EDT FRI JUN 20 2014
OHZ083-085>087-202100-
GALLIA OH-JACKSON OH-LAWRENCE OH-MEIGS OH-
430 PM EDT FRI JUN 20 2014
...SPECIAL WEATHER STATEMENT FOR EXTREME SOUTHERN VINTON...WESTERN
MEIGS...CENTRAL LAWRENCE...SOUTHEASTERN JACKSON AND GALLIA COUNTIES
IN SOUTHEAST OHIO UNTIL 500 PM EDT...
AT 428 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 5
MILES NORTHEAST OF OAK HILL TO 9 MILES SOUTH OF OAK HILL TO 5 MILES
SOUTHEAST OF LAKE VESUVIUS...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR GAGE AROUND 440 PM...VINTON AROUND 445
PM...SALEM CENTER AROUND 450 PM AND GALLIPOLIS AROUND 500 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3875 8260 3902 8256 3904 8244 3903 8233
3906 8231 3909 8215 3881 8219 3879 8222
3877 8222 3873 8219 3862 8219 3855 8264
30Local storm report, Jun 20, 5:01 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
501 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 NE SHAWNEE 39.64N 82.17W
06/20/2014 E1.00 INCH PERRY OH TRAINED SPOTTER
&&
EVENT NUMBER RLX1401049
ARBLocal storm report, Jun 20, 5:19 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
519 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG STOCKPORT 39.55N 81.80W
06/20/2014 MORGAN OH 911 CALL CENTER
MULTIPLE TREES DOWN.
&&
EVENT NUMBER RLX1401050
ARBThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:12 PM EDT | Special Weather Statement | RLX | Perry | 33 min |
| Jun 20, 4:23 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry | 37 min |
| Jun 20, 4:30 PM EDT | Special Weather Statement | RLX | Gallia, Lawrence | 30 min |
| Jun 20, 4:50 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Washington | 25 min |
| Jun 20, 5:12 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs, Washington | 33 min |
| Jun 20, 5:52 PM EDT | Special Weather Statement | RLX | Athens | 53 min |
| Jun 19, 8:04 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Putnam | 26 min |
| Jun 20, 1:29 PM EDT | Special Weather Statement | RLX | Kanawha, Lincoln, Putnam | 46 min |
| Jun 20, 5:07 PM EDT | Flash Flood Warning | RLX | Doddridge, Gilmer, Lewis, Ritchie | 3 hr |
| Jun 20, 6:59 PM EDT | Special Weather Statement | RLX | Calhoun, Gilmer | 61 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.